Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 232, NWS Milwaukee, WI

October 4, 2006Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 4, 2006, 5:44 AM CDT for Jefferson County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2006, 5:44 AM CDT (10:44 UTC)
Expired
Oct 4, 2006, 6:30 AM CDT
In force
46 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 24 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 4:32 AM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 041044
SVRMKX
WIC055-041130-
/O.NEW.KMKX.SV.W.0232.061004T1044Z-061004T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 AM CDT WED OCT 4 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 630 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LAKE MILLS...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNSON CREEK BY 550 AM CDT...

LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854

$$

DAVIS
3 follow-up statements
000 
WWUS53 KMKX 041055
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 AM CDT WED OCT 4 2006

WIC055-041130-
/O.CON.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/
JEFFERSON WI-
555 AM CDT WED OCT 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR JEFFERSON COUNTY...

AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MILFORD TO 
HELENVILLE...MOVING EAST NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PIPERSVILLE BY 605 AM CDT...
  IXONIA BY 610 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854

$$

KAPELA
000 
WWUS53 KMKX 041109
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
609 AM CDT WED OCT 4 2006

WIC055-041130-
/O.CON.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/
JEFFERSON WI-
609 AM CDT WED OCT 4 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR JEFFERSON COUNTY...

AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SERIES OF LINES OF THUNDERSTORMS...SOME  POSSIBLY 
SEVERE...WILL CONTINUE TO MOVE EAST ACROSS JEFFERSON COUNTY THROUGH 
630 AM.

THE STORMS THAT DO BECOME SEVERE WILL BE CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. TWO 
LINES OF STORMS WERE OVER DANE COUNTY...ONE EAST OF MADISON AND THE 
OTHER WEST OF MADISON. THESE LINES OF STORMS WILL AFFECT JEFFERSON 
COUTNY BETWEEN 609 AM AND 630 AM. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854

$$

KAPELA
000 
WWUS53 KMKX 041125
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 AM CDT WED OCT 4 2006

WIC055-041133-
/O.EXP.KMKX.SV.W.0232.000000T0000Z-061004T1130Z/
JEFFERSON WI-
625 AM CDT WED OCT 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRES AT
630 AM CDT...

THE SEVERE WEATHER HAS EXPIRED FOR THIS AREA...THE STORMS ARE 
DIMINISHING IN STRENGTH...AND THE WARNING WILL BE ALLOWED TO EXPIRE 
AT 630 AM.

ADDITIONAL STORMS OVER DANE COUNTY WILL MOVE EAST THROUGH JEFFERSON 
COUNTY BETWEEN 630 AM AND 730 AM. SHOULD THESE STORMS BECOME 
SEVERE...A NEW SEVERE THUNDERSTORM WARNING MAY HAVE TO BE ISSUED FOR 
JEFFERSON COUNTY AT THAT TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4314 8900 4296 8898 4290 8853 4317 8854

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 5:41 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 4, 5:41 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CDT WED OCT 4 2006

.DISCUSSION...FOCUS IS ON MORNING SVR WX.

DISC LIMITED WITH ONGOING SVR WX...EARLIER DISC WAS DESTROYED WITH
SOFTWARE HANG...SO WILL RELOAD A BIT HERE.

IMPRESSIVE AND EXPLOSIVE DEVELOPMENT OF ELEVATED STORMS. 4.5 KM WRF
NAILED THE DEVELOPMENT...GFS DID OK TOO. SVR THREAT HIGH THIS MRNG ESP
LARGE HAIL.... THO ONGOING BOWING SEGMENTS DO SUGGEST SOME HIGHER
GUSTS REACHING DOWN TO THE SFC. NOTING SOME TRAINING NORTH OF
I-94...WILL HANDLE WITH URBANS OF FFW AS NEEDED.

MODELS SHOWING SIGGY UPR DVRG SIGNATURE THRU ERLY THIS MRNG WITH
STRENGTHENING H8-H7 FRONTOGENETICAL FORCING. NAM INGREDIENTS PLOTS
SHOWS THIS FORCING BEST WITH GFS MUCH WEAKER AND NOT AS REALISTIC.
MUCAPES ARND 1500 WITH SFC CAPE NIL. MID LEVEL LAPSE RATES ARND
7.5C. STORMS ARE FIRING WITHIN THE BEST DEEP MOIST CONVERGENCE. H5
50KT WIND MAX ALSO A PLAYER AHEAD OF MN 23 UNIT VORT PER RUC.

GFS DOES SEEM TO HAVE A BETTER HANDLE ON THE HOW GOOD OVERLAY OF PVU
AND DIV Q ACRS SRN WITH RESULTANT HIGH VALUES OF QPV.

WILL MAINTAIN FROST MENTION TNGT IN WRN CWA AND ALSO INTRODUCE
MENTION FOR THU NGT AS WELL. HI PRES WILL DOMINATE THRU AT LEAST FRI.

ANOTHER INTERESTING THING TO NOTE IS THE HIGH DELTA T THAT
DEVELOPS TNGT INTO THU. 4.5 KM WRF ACTUALLY DEVELOPS SOME VRY LGT
PCPN WITH A FAVORABLE FETCH OFF LAKE MICHIGAN. NAM LOW LEVEL RH
INCREASES LATER TNGT INTO ERLY THU...CLEARLY COMING OFF THE LAKE.
WILL NOT MENTION ANY PCPN AT THIS TIME BUT HAVE MORE CLOUDS IN THE
SKY GRIDS FOR LATER TNGT INTO THU. COOL POOL OVERHEAD WOULD IMPLY
A GOOD DEAL OF CU ANYWAYS.

NAM SHOWS A STRONG WAVE COMING DOWN IN THE NW FLO THU AFTN WHILE
THE GFS SUGGESTS A MUCH MORE GLANCING SHOT HOWEVER THE DRY HIGH
LOOKS TO BE WINNING OUT WITH SOUNDINGS SHOWING AN OVERALL DRY
COLUMN ABV ANY LAKE INDUCED/COOL POOL CLOUDINESS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

10
Hazardous weather outlook, Oct 4, 5:29 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
529 AM CDT WED OCT 4 2006

WIZ046-047-051-052-056>060-062>072-051030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
529 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN EARLY THIS MORNING...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9
AM THIS MORNING. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF
SOUTHERN WISCONSIN BY MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS MORNING.

LMZ643>646-665-051030-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
529 AM CDT WED OCT 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...WILL
AFFECT THE NEARSHORE WATERS FROM SHEBOYGAN TO WINTHROP HARBOR
ILLINOIS AND OUT TO MID LAKE THROUGH MID MORNING. THERE IS A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 AM.

NORTHEAST WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA EARLY THIS
MORNING...THEN INCREASE TO GALE FORCE LATE THIS MORNING AND LAST INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WAVES WILL REMAIN AT SMALL CRAFT ADVISORY LEVELS THROUGH THE FIRST
HALF OF THE DAY THURSDAY. SMALL CRAFT ADVISORY CRITERIA MAY BE
REACHED SATURDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY.

WWW.WEATHER.GOV/MILWAUKEE

REM

In the hours before

Local storm report, Oct 4, 4:59 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     HAIL             POYNETTE                43.39N 89.41W
10/04/2006  E0.75 INCH       COLUMBIA           WI   LAW ENFORCEMENT

&&

GD
Local storm report, Oct 4, 5:08 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             MILWAUKEE               43.06N 87.97W
10/04/2006  E0.75 INCH       MILWAUKEE          WI   LAW ENFORCEMENT

            AT THE INTERSECTION OF HIGHWAYS 100 AND 94.

0455 AM     HAIL             4 S PORTAGE             43.49N 89.47W
10/04/2006  E1.00 INCH       COLUMBIA           WI   LAW ENFORCEMENT

&&

GD
Local storm report, Oct 4, 5:13 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HAIL             MILWAUKEE               43.06N 87.97W
10/04/2006  E0.88 INCH       MILWAUKEE          WI   LAW ENFORCEMENT

            AT THE INTERSECTION OF OAKLAND AND HARTFORD AVE.

0507 AM     HAIL             WYOCENA                 43.49N 89.31W
10/04/2006  E0.88 INCH       COLUMBIA           WI   LAW ENFORCEMENT

&&

GD
Local storm report, Oct 4, 5:21 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     FLOOD            WYOCENA                 43.49N 89.31W
10/04/2006                   COLUMBIA           WI   TRAINED SPOTTER

            WATER OVER THE CURB OF ROADWAYS IN THE CITY.

&&

GD
Local storm report, Oct 4, 5:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     HAIL             REESEVILLE              43.31N 88.85W
10/04/2006  E0.75 INCH       DODGE              WI   LAW ENFORCEMENT

            NEAR THE INTERSECTION OF HIGHWAY J AND MEADOW RD.

0525 AM     TSTM WND GST     5 NW HARTLAND           43.15N 88.41W
10/04/2006  M56.00 MPH       WAUKESHA           WI   TRAINED SPOTTER

&&

GD
Local storm report, Oct 4, 5:40 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 AM CDT WED OCT 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HAIL             REEDSBURG               43.53N 90.00W
10/04/2006  E1.25 INCH       SAUK               WI   TRAINED SPOTTER

0457 AM     TSTM WND GST     1 NW PORTAGE            43.56N 89.48W
10/04/2006  E60.00 MPH       COLUMBIA           WI   TRAINED SPOTTER

0503 AM     HAIL             3 E POYNETTE            43.39N 89.35W
10/04/2006  E0.88 INCH       COLUMBIA           WI   AMATEUR RADIO

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:04 AM CDTSevere Thunderstorm WarningMKXSauk41 min
Oct 4, 4:21 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette24 min
Oct 4, 4:24 AM CDTSevere Thunderstorm WarningMKXFond du Lac38 min
Oct 4, 4:34 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth56 min
Oct 4, 4:37 AM CDTSevere Thunderstorm WarningMKXColumbia, Sauk53 min
Oct 4, 4:44 AM CDTTornado WarningMKXColumbia, Sauk27 min
Oct 4, 4:53 AM CDTSevere Thunderstorm WarningMKXMilwaukee26 min
Oct 4, 4:59 AM CDTSpecial Marine WarningMKX61 min
Oct 4, 5:01 AM CDTSevere Thunderstorm WarningMKXSauk44 min
Oct 4, 5:06 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge39 min
Oct 4, 5:23 AM CDTSevere Thunderstorm WarningMKXWashington, Waukesha37 min
Oct 4, 5:38 AM CDTSevere Thunderstorm WarningMKXOzaukee38 min
Oct 4, 6:00 AM CDTSpecial Marine WarningMKX90 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.